Home Cancer Expert Q&A Hub Coping With Treatments & Side Effects

Letrozole

I've been on Letrozole for two years after lumpectomy and radiotherapy.

I'm noticing that my hair is becoming very thin and I can sense a smell from it even when newly washed. I have tried numerous different shampoos but nothing seems to make any difference. I'm unsure if the tablets are affecting my sense of smell or if there even is a smell !!. Has anyone experienced the same thing?

Answers

  • LouiseJLouiseJ Posts: 771 ✭✭✭✭✭

    @madmac

    Hello, welcome to the community,

    Until you had raised the question I hadn't given any thought to the medication possibly affecting the quality of hair!

    I haven't noticed any smell. I was on Letrozole and have changed medications, but I understand that the breast cancer meds can possibly cause hair thinning due to the oestrogen-lowering effect of them (like Tamoxifen. Letrozole, Exemestane etc). My hair is quite thin on top, but I put that down to the effect of chemo, and how my hair re-grew. But perhaps it is the meds as well.

    It will be interesting to see if anyone else has had this experience you have had. There are many here with a breast cancer diagnosis, so I doubt you will be the only one!

    Best wishes,

    Lou x

  • VivViv Posts: 21 ✭✭


    i have HER2 positive so nothing works no medication after the chemotherapy and herceptrin.

    my Sister also has HER2 Positive and is on Letrozole she was put on it for 10 years it’s been 9 so far her hair is very thin.

Sign In or Register to comment.